Elevated PT and INR
- 0My client yesterday had an elevated PT and INR. My instructor chose that as my clients diagnosis. On my paper it wants to know the etiology, S&S, medical and surgical treatments (if applicable if not only medical) and nursing care.
My client has a history of Afib and a previous MI. So he was on Pradaxa and a baby aspirin at home. That's what caused the prolonged PT and INR correct? Would that be the etiology? And the only medical treatment I can think of is stop the anticoagulants and I read where Vit K was given too. Right track? I know S&S would be bleeding and bruising correct?
Problem is I have to have a source for all this so even the stuff I can come up with I can't find in my books. Someone please tell me I'm at least thinking close to correct? Lol
- 0How elevated and were the levels therapeutic?? People with A-Fib need anti-coagulation.. why, what is the therapeutic range. They are on the meds for a reason. If the levels are above therapeutic, the MD will need to adjust their dose, if they are having active bleeding, etc then vit K maybe a good thing.. Read up on the medication first, then based on their levels, tell us what needs to happen.. If you don't understand A-fib and the complications from it; please read about it too...
- 0His Pradaxa was discontinued. He is still receiving his baby aspirin. He is waiting for his levels to lower so he can have a biopsy. His pt was 22.4 and inr was 4.3. I do know why he was on the anticoagulant, I understand why he needed it with Afib.Last edit by Stoogesfan on Oct 7, '12
- 0This will help...
Please check out other sources also
- 2Oct 8, '12 by StoogesfanOk. So I looked up pradaxa and it said that the pt and inr levels aren't sensitive to the concentration but it also said that if you needed to check levels to wait 1 to 2 days after discontinuing the med.
Well he's been off it for more than 2 days and his levels are still high. So does that mean the levels are accurate now? Also, he does have multiple bruises on his arms and legs and he's slightly anemic. I believe his hemoglobin was 8.7.
I think I'm just gonna put etiology is side effect of the pradaxa? Prognosis would be good once the pradaxa is excreted. Medical interventions would be discontinue the pradaxa, possible fresh frozen plasma? Nursing care would be monitor vitals, labs, signs of bleeding, watch for blood in urine and stool, and educate patient on what signs to report immediately?